MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G34266
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook tri-ex multiple size extraction balloon, txr-8.5-12-15-a.Occupation: non-healthcare professional.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The wire guide was kinked approximately 1.7 cm from the distal end.The wire guide was bent from approximately 10.5 cm to 27.0 cm from the distal end.Approximately 8.0 cm to 10.0 cm from the distal end, the wire guide covering has folded over itself, bunching at approximately 9.1 cm and 9.6 cm from the distal end.Approximately 10.0 cm to 27.1 cm from the distal end was a section of bare core wire.Due to the condition of the returned device it cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat® calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a stone removal procedure, the physician used a cook acrobat calibrated tip wire guide.The user advanced the wire guide through the endoscope to be used with a cook tri-ex multiple size extraction balloon (txr-8.5-12-15-a) to remove the stone.The user found out the wire guide was kinked while removing the wire guide from the patient.The user could not remove the wire guide from the patient because of the kink issue.The user retracted the endoscope along with wire guide and extraction balloon all together from the patient [lost wire guide access].While retracting the endoscope from the patient, the hydrophilic coating of the wire guide peeled off.Our attempts to collect additional information regarding patient outcome were unsuccessful.While the complainant did not specify if the patient experienced any adverse effects or required additional medical procedures due to this event, the information able to be collected does not reasonably suggest the patient was adversely impacted.
 
Event or Problem Description
The following was initially reported to the fda on (b)(6) 2019: "during a stone removal procedure, the physician used a cook acrobat calibrated tip wire guide.The user advanced the wire guide through the endoscope to be used with a cook tri-ex multiple size extraction balloon (txr-8.5-12-15-a) to remove the stone.The user found out the wire guide was kinked while removing the wire guide from the patient.The user could not remove the wire guide from the patient because of the kink issue.The user retracted the endoscope along with wire guide and extraction balloon all together from the patient [lost wire guide access].While retracting the endoscope from the patient, the hydrophilic coating of the wire guide peeled off.Our attempts to collect additional information regarding patient outcome were unsuccessful.While the complainant did not specify if the patient experienced any adverse effects or required additional medical procedures due to this event, the information able to be collected does not reasonably suggest the patient was adversely impacted." additional information was received on (b)(6) 2019 regarding the patient outcome: a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8871554
Report Number1037905-2019-00454
Device Sequence Number2000269
Product Code OCY
UDI-Device Identifier00827002342668
UDI-Public(01)00827002342668(17)211119(10)W4145429
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2021
Device Model NumberG34266
Device Catalogue NumberACRO-35-450
Device Lot NumberW4145429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS DUODENOSCOPE, UNKNOWN MODEL
Patient Age56 YR
Patient Weight78